Question 9 1 out of 1 points A nurse will instruct a patient taking allopurinol

Question 9 1 out of 1 points a nurse will instruct a

This preview shows page 3 - 5 out of 10 pages.

Question 9 1 out of 1 points A nurse will instruct a patient taking allopurinol to take each dose Response Feedback: The nurse should teach the patient to take each dose after a meal to decrease the potential for nausea and vomiting. Taking this  medicine at night, in the morning, or before a meal would not help  decrease the GI symptoms associated with this drug. Question 10 1 out of 1 points A female patient with a diagnosis of type 1 diabetes mellitus has been experiencing  increasing neuropathic pain in recent months, a symptom that has not responded  appreciably to conventional analgesics. The patient's care provider has begun  treatment with gabapentin (Neurontin). How is the addition of this drug likely to  influence the management of the patient's existing drug regimen? Response Feedback : Gabapentin is unusual in that it does not interact with other drugs  and does not alter the serum concentrations of other anticonvulsants. Consequently, it is unnecessary to modify the patient's existing drug  regimen. Regular assessment of renal function is necessary in  patients with diabetes, but this is not a consequence of the use of  gabapentin. Question 11 0 out of 1 points A patient with type 1 diabetes has been admitted to the hospital for orthopedic  surgery and the care team anticipates some disruptions to the patient's blood  glucose levels in the days following surgery. Which of the following insulin regimens is most likely to achieve adequate glycemic control?
Image of page 3
Response Feedback : Subcutaneous insulin therapy for type 1 diabetes frequently consists  of daily injections of mixtures of short-acting regular insulin with  intermediate-acting insulins; multiple doses of regular insulin before  each meal in association with one or two daily doses of long-acting  insulin may also be used. Frequent, fixed doses of rapid-acting or  intermediate-acting insulin may result in unsafe blood sugar levels. Question 12 1 out of 1 points A nurse is caring for a 61-year-old man who has had a severe attack of gout while  in the hospital for food poisoning. The nurse administers colchicine intravenously in  order to Response Feedback : The patient is given colchicine intravenously to avoid aggravating his  gastrointestinal tract. Giving the drug intravenously may ensure quick distribution of the drug, but considering the patient's food poisoning,  the main objective would be to avoid aggravating the gastrointestinal  tract and symptoms that the patient already has. Giving the drug  intravenously does not prevent infection, bleeding, or depressed  bone marrow function.
Image of page 4
Image of page 5

You've reached the end of your free preview.

Want to read all 10 pages?

  • Spring '17
  • Dantrolene

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture